MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I IMMUNOASSAY
Model Number 10994775
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.Quality control (qc) was acceptable.Maintenance on the instrument is up to date and there were no observed system errors.The instruction for use (ifu) states the following in the definition of a high-sensitivity assay section: "troponin values must be used in the context of the patient clinical presentation.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of ami.The demonstration of a temporal rise and fall in troponin is needed to distinguish ami from troponin elevations associated with non-ami conditions, such as renal failure, arrhythmias, pulmonary embolism, chronic renal disease, myocarditis, and cardiotoxicity." the ifu states the following in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." mdr 1219913-2021-00396 was filed for results obtained on 2021-07-01.
 
Event or Problem Description
A customer obtained falsely elevated advia centaur xp high-sensitivity troponin i (tnih) results on 3 patient samples from the same patient.Results were considered discordant compared to results from testing the same samples on an alternate method in a different laboratory.The advia centaur xp tnih results were not reported to physician(s).There are no known reports of patient intervention or adverse health consequences due to the elevated tnih results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2021-00397 initial report on july 30, 2021.Additional information - 2021-09-10: siemens healthcare diagnostics concluded the investigation for unexpectedly elevated advia centaur xp high-sensitivity troponin i (tnih) results (3 samples from the same patient).Siemens reviewed the available information to determine probable cause and evaluate for potential product issue.Quality control was in acceptable ranges when the samples were tested, indicating this is a sample/patient specific incident.The results were also elevated on dimension exl high sensitivity troponin i (tnih), however, results were low/below 99th% on a non-siemens alternate method when tested by the customer.The customer provided samples to siemens for evaluation.In order to conserve sample, the testing was performed using the dimension exl tnih method (which shares the same base antibodies as the advia centaur tnih method) and the dimension exl cardiac troponin i (tni) assay (which uses different antibodies than the tnih methods).The samples were tested by processing them simultaneously with the dimension exl tnih and tni methods.The sample results were elevated with the dimension exl tnih method and were also elevated with the tni method.An aliquot of each sample was pre-treated with the scantibodies heterophile blocking tube (hbt).The difference between the pre-treated sample and the untreated sample was <10% for both samples.This is not consistent with heterophilic interference but does not rule out heterophilic interference.The samples were then diluted 1:5, 1:10 and 1:20.The samples did not produce linear dilution results, which is indicative of non-specific binding such as autoantibodies, heterophilic antibodies or immune complexes.The cause of the issue is the samples contain a patient specific non-specific binding interferent however siemens is unable to further identify the interferent beyond this general identification of a patient specific non-specific binding interferent such as autoantibodies, heterophilic antibodies or immune complexes.This type of interference is known to occur in all forms of immunoassay.The limitations section of the instructions for use states, "heterophilic antibodies and rheumatoid factor in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." no product non-conformance was identified.The customer is operational.In section h6, the type of investigation, investigation finding, and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2021-00396 supplemental1 report was filed for results obtained on 2021-07-01.

Brand Name
ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
TROPONIN I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12256969
Report Number1219913-2021-00397
Device Sequence Number3681245
Product Code MMI
UDI-Device Identifier00630414602929
UDI-Public00630414602929
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2022
Device Model Number10994775
Device Catalogue Number10994775
Device Lot Number051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1